Advertisement

On the edge metric dimension of convex polytopes and its related graphs

  • Yuezhong Zhang
  • Suogang GaoEmail author
Article
  • 29 Downloads

Abstract

Let \(G=(V, E)\) be a connected graph. The distance between the edge \(e=uv\in E\) and the vertex \(x\in V\) is given by \(d(e, x) = \min \{d(u, x), d(v, x)\}\). A subset \(S_{E}\) of vertices is called an edge metric generator for G if for every two distinct edges \(e_{1}, e_{2}\in E\), there exists a vertex \(x\in S_{E}\) such that \(d(e_{1}, x)\ne d(e_{2}, x)\). An edge metric generator containing a minimum number of vertices is called an edge metric basis for G and the cardinality of an edge metric basis is called the edge metric dimension denoted by \(\mu _{E}(G)\). In this paper, we study the edge metric dimension of some classes of plane graphs. It is shown that the edge metric dimension of convex polytope antiprism \(A_{n}\), the web graph \({\mathbb {W}}_{n}\), and convex polytope \({\mathbb {D}}_{n}\) are bounded, while the prism related graph \(D^{*}_{n}\) has unbounded edge metric dimension.

Keywords

Metric dimension Edge metric dimension Edge metric generator Convex polytopes 

Notes

Acknowledgements

The authors would like to thank the reviewers for a careful reading of the paper and for many constructive comments. This research is supported by the NSF of China (No.11471097 and No.11971146), the NSF of Hebei Province (No.A2017403010).

References

  1. Ali M, Rahim MT, Ali G (2012) On two families of graphs with constant metric dimension. J Prime Res Math 8:95–101MathSciNetzbMATHGoogle Scholar
  2. Bača M (1988) Labellings of two classes of convex polytopes. Util Math 34:24–31MathSciNetzbMATHGoogle Scholar
  3. Cáceres J, Hernando MC, Mora M, Pelayo IM, Puertas ML, Seara C, Wood DR (2007) On the metric dimension of cartesian products of graphs. SIAM J Discret Math 21(2):423–441MathSciNetCrossRefGoogle Scholar
  4. Chartrand G, Zhang P (2003) The theory and applications of resolvability in graphs: a survey. Congr Numer 160:47–68MathSciNetzbMATHGoogle Scholar
  5. Chartrand G, Eroh L, Johnson MA, Oellermann OR (2000) Resolvability in graphs and the metric dimension of a graph. Discrete Appl Math 105:99–113MathSciNetCrossRefGoogle Scholar
  6. Guo J, Wang K, Li F (2012) Metric dimension of some distance-regular graphs. J Comb Optim 26(1):190–197MathSciNetCrossRefGoogle Scholar
  7. Hallaway M, Kang CX, Yi E (2014) On metric dimension of permutation graphs. J Comb Optim 28(4):814–826MathSciNetCrossRefGoogle Scholar
  8. Harary F, Melter RA (1976) On the metric dimension of a graph. Ars Comb 2:191–195zbMATHGoogle Scholar
  9. Imran M, Baig AQ, Ahmad A (2012) Families of plane graphs with constant metric dimension. Util Math 88:43–57MathSciNetzbMATHGoogle Scholar
  10. Imran M, Baig AQ, Bokhary SA (2016) On the metric dimension of rotationally-symmetric graphs. Ars Comb 124:111–128MathSciNetzbMATHGoogle Scholar
  11. Javaid I, Rahim MT, Ali K (2008) Families of regular graphs with constant metric dimension. Util Math 75:21–33MathSciNetzbMATHGoogle Scholar
  12. Kelenc A, Tratnik N, Yero IG (2018) Uniquely identifying the edges of a graph: the edge metric dimension. Discrete Appl Math.  https://doi.org/10.1016/j.dam.2018.05.052 MathSciNetCrossRefGoogle Scholar
  13. Khuller S, Raghavachari B, Rosenfeld A (1996) Landmarks in graphs. Discrete Appl Math 70:217–229MathSciNetCrossRefGoogle Scholar
  14. Koh KM, Rogers DG, Teo HK, Yap KY (1980) Graceful graphs: some further results and problems. Congr Numer 29:559–571MathSciNetzbMATHGoogle Scholar
  15. Kratica J, Filipovic V, Kartelj A (2017) Edge metric dimension of some generalized petersen graphs. arXiv:1807.00580
  16. Peterin I, Yero IG (2018) Edge metric dimension of some graph operations. arXiv:1809.08900v1
  17. Sebő A, Tannier E (2004) On metric generators of graphs. Math Oper Res 29:383–393MathSciNetCrossRefGoogle Scholar
  18. Slater PJ (1975) Leaves of trees. Congr Numer 14:549–559MathSciNetzbMATHGoogle Scholar
  19. Zhu E, Taranenko A, Shao Z, Xu J (2019) On graphs with the maximum edge metric dimension. Discrete Appl Math 257:317–324 MathSciNetCrossRefGoogle Scholar
  20. Zubrilina N (2018) On the edge dimension of a graph. Discrete Math 341:2083–2088MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.College of Mathematics and Information ScienceHebei Normal UniversityShijiazhuangChina

Personalised recommendations